Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Elko, NV

July 6, 2008

NWS Elko, NV issued this red flag warning at Jul 6, 2008, 10:18 AM PDT. It took effect at Jul 6, 2008, 11:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2008, 10:18 AM PDT (17:18 UTC)
In effect from
Jul 6, 2008, 11:00 AM PDT
Expired
Jul 6, 2008, 6:24 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 061718
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1018 AM PDT SUN JUL 6 2008

...ISOLATED DRY THUNDERSTORMS TODAY IN EASTERN NEVADA...

.A WEAK LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL
TRIGGER ISOLATED DRY THUNDERSTORMS...MAINLY IN EASTERN PORTIONS OF
THE STATE.

NVZ455-070130-
/O.UPG.KLKN.FW.A.0004.080706T1800Z-080707T0300Z/
/O.NEW.KLKN.FW.W.0005.080706T1800Z-080707T0300Z/
WHITE PINE COUNTY-
1018 AM PDT SUN JUL 6 2008

...RED FLAG WARNING FOR DRY THUNDERSTORMS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR EAST CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING
FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

455 - WHITE PINE COUNTY


ISOLATED DRY THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ACROSS
EASTERN NEVADA. LIGHTING COVERAGE SHOULD BE IN THE 20 PERCENT RANGE
ACROSS ZONE 455. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
REA
1 follow-up statement
000 
WWUS85 KLKN 070124
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
624 PM PDT SUN JUL 6 2008


NVZ455-070230-
/O.CAN.KLKN.FW.W.0005.000000T0000Z-080707T0300Z/
WHITE PINE COUNTY-
624 PM PDT SUN JUL 6 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. 

THUNDERSTORMS HAVE MOVED OUT OF THE AREA EARLY THIS
EVENING AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED...THEREFORE
THE RED FLAG WARNING HAS BEEN CANCELLED.

$$
JMG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 5:13 AM PDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 6, 5:13 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
513 AM PDT SUN JUL 6 2008

.SYNOPSIS...A LOW PRESSURE DISTURBANCE WILL MOVE THROUGH THE
SILVER STATE TODAY...BRINGING SLIGHTLY COOLER TEMPERATURES AND
ISOLATED THUNDERSTORMS. HIGH PRESSURE WILL REBUILD BACK INTO THE
REGION MONDAY...BRINGING HOT AND DRY CONDITIONS FOR THE WEEK.
&&

.UPDATE...RE-ISSUED A REFRESHED ZONE/FIRE WEATHER FORECAST PACKAGE
THIS MORNING TO ACCOUNT FOR EARLY MORNING THUNDERSTORMS TO POSSIBLY
AFFECT THE EXTREME SOUTHWEST CORNER OF HUMBOLDT COUNTY...NORTHERN
LANDER AND NORTHERN EUREKA COUNTIES...AND WESTERN ELKO COUNTY.
ADJUSTED POPS FOR AFTERNOON AS WELL OVER EASTERN NEVADA. GFS MODEL
INDICATING PRECIPITABLE WATER VALUES UPWARDS OF 0.7 INCHES THIS
MORNING...THEN TAPERING OFF THIS AFTERNOON. NAM MODEL IS SHOWING
AROUND 0.8 INCHES OF PW AT 12Z THIS MORNING. CURRENT RADIOSONDE
PUNCHED THROUGH A SATURATED LAYER AT ABOUT 14K FEET THIS MORNING AND
LIGHT RAIN BEGAN TO FALL AT FALLON TO THE WEST OF CWFA AROUND 12Z.
BOTH MODELS INDICATE SOME DRYING LATER TODAY AS LOW PRESSURE SYSTEM
SHIFTS EAST. LW
&&

.PREVIOUS DISCUSSION...TODAY THROUGH MONDAY...CLOUDS THICKENING OVER
HUMBOLDT COUNTY ATTM WITH ENTRY OF SHORTWAVE INTO THE WESTERN CWFA.
SHORT TERM MODELS IN GOOD AGREEMENT ON LATEST RUNS...HOWEVER
SHORTWAVE ENCROACHING UPON CWFA ATTM IS CARVING A LITTLE DEEPER INTO
THE FORECAST AREA THAN PREVIOUS MODELS DEPICTED. SHORTWAVE SHOULD
MOVE RAPIDLY THROUGH NORTHERN NEVADA TODAY.

THINK CLOUDS TODAY WILL INHIBIT CONVECTION...KEEP MAX HEATING
MINIMIZED...AND SUBDUE WINDS LATE THIS MORNING AND AFTERNOON. UPPER
LEVEL SUPPORT IS LACKING AND CONVERGENCE COUPLET ABSENT ON GFS AND
MARGINAL ON NAM. EXPECT MID-HI LEVEL CLOUDS WILL PERSIST THROUGH
MAXIMUM HEATING TIMES ACROSS EASTERN NEVADA AND PRECIPITABLE WATER
VALUES ARE NO GREATER THAN 0.6 INCHES IN THE NORTH AND BELOW 0.5
INCHES OVER CENTRAL NEVADA. NAM MODEL IS SHOWING MORE INSTABILITY
THAN GFS. WILL TRIM AREA DOWN WHERE CURRENT FORECAST HAS ISOLATED
THUNDERSTORMS AND RETAIN FIRE WEATHER WATCH. AS THIS SHORTWAVE
QUICKLY EXITS THIS EVENING...SKIES WILL BE CLEARING OUT.
NORTHWESTERLY FLOW ALOFT WILL PROVIDE A COOLER NIGHT THAN THE LAST
FEW...MORE VALLEYS WILL FALL INTO MID TO UPPER 40S. A DRIER REGIME
WILL BEGIN SUNDAY AS NORTHERLY FLOW BEGINS TO WANE AND TEMPERATURES
WILL BE ABLE TO REBOUND BACK INTO THE MID 90S. LW

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...A RIDGE WILL CONTINUE
OFF THE COAST OF CALIFORNIA AND WILL LAST UNTIL THE END OF THE WEEK
WHEN A TROUGH OF LOW PRESSURE BEGINS TO APPROACH THE WEST COAST
THURSDAY NIGHT. THIS WILL ALLOW HIGH TEMPERATURES TO REACH INTO THE
UPPER 90S ACROSS THE CWA. LOWS WILL DROP INTO THE 50S. IPPI
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE CWA. SOME ISOLATED
THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING.
&&

.FIRE WEATHER...UPDATED FORECAST TO INCLUDE ISOLATED THUNDERSTORMS
THIS MORNING OVER SW ZONE 451...ZONE 454...AND WESTERN ZONE 452.
THUNDERSTORM ACTIVITY FOR THIS AFTERNOON REMAINS UNCHANGED. AS A LOW
PRESSURE SYSTEM MOVES THROUGH THE STATE TODAY...ISOLATED DRY
THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON ACROSS EASTERN ZONES.
THUNDERSTORM AREAL COVERAGE IN ZONE 455 TO VALIDATE RED FLAG WARNING
IS IN QUESTION DUE TO ANTICIPATED CLOUD COVER. FIRE WEATHER WATCH
CONTINUES TO BE IN EFFECT. HIGH PRESSURE WILL BUILD OVER THE STATE TO
PROVIDE A RETURN TO HOT...DRY CONDITIONS FOR MOST OF THE WEEK. LW
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR ZONE 455
FROM SUNDAY LATE MORNING THROUGH EARLY EVENING.
&&

LW

Nearby

Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.